Alert archive / California / Wind Advisories in 2021
Wind Advisory 34, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at May 7, 2021, 2:15 AM PDT. It took effect at May 7, 2021, 4:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2021, 2:15 AM PDT (09:15 UTC)
- In effect from
- May 7, 2021, 4:00 PM PDT
- Expired
- May 8, 2021, 4:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
153 WWUS76 KHNX 070915 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 215 AM PDT Fri May 7 2021 CAZ195>199-071715- /O.NEW.KHNX.WI.Y.0034.210507T2300Z-210508T1100Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 215 AM PDT Fri May 7 2021 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph through and below the mountain passes. * WHERE...The Kern county mountains and desert. * WHEN...From 4 PM this afternoon to 4 AM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be more difficult for drivers of high profile vehicles such as campers and tractor trailers. * ADDITIONAL DETAILS...Highways impacted include highway 58 through and below Tehachapi Pass including the town of Mojave, Highway 14 and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Durfee
3 follow-up statements
391 WWUS76 KHNX 071647 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 947 AM PDT Fri May 7 2021 CAZ195>199-080300- /O.CON.KHNX.WI.Y.0034.210507T2300Z-210508T1100Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 947 AM PDT Fri May 7 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph through and below the mountain passes. * WHERE...The Kern County mountain and desert areas. * WHEN...From 4 PM this afternoon to 4 AM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be more difficult for drivers of high profile vehicles such as campers and tractor trailers. * ADDITIONAL DETAILS...Highways impacted include highway 58 through and below Tehachapi Pass including the town of Mojave, Highway 14 and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BSO
174 WWUS76 KHNX 080233 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 733 PM PDT Fri May 7 2021 CAZ195>199-081100- /O.CON.KHNX.WI.Y.0034.000000T0000Z-210508T1100Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 733 PM PDT Fri May 7 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph through and below the mountain passes. * WHERE...The Kern County mountain and desert areas. * WHEN...From 4 PM this afternoon to 4 AM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be more difficult for drivers of high profile vehicles such as campers and tractor trailers. * ADDITIONAL DETAILS...Highways impacted include highway 58 through and below Tehachapi Pass including the town of Mojave, Highway 14 and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
874 WWUS76 KHNX 081051 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 351 AM PDT Sat May 8 2021 CAZ195>199-081200- /O.EXP.KHNX.WI.Y.0034.000000T0000Z-210508T1100Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 351 AM PDT Sat May 8 2021 ...WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING... Wind gusts of 45 mph to 57 mph are no longer expected in the Kern County mountains and desert. Therefore, the Wind Advisory will be allowed to expire at 4 AM PDT this morning. $$ BS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 7, 2:10 AM PDT, 5 minutes earlier.
Area forecast discussion, May 7, 2:10 AM PDT, 5 minutes before
Area Forecast Discussion National Weather Service Hanford CA 210 AM PDT Fri May 7 2021 .SYNOPSIS... Dry weather will continue over the central California interior through at least the end of next week. Breezy to locally windy conditions can be expected through Monday with slightly above normal high temperatures. Tuesday through Thursday will bring a return of unseasonably warm afternoon temperatures. && .DISCUSSION...A robust onshore flow is bringing a refreshingly cooler air mass into the central California interior early this morning and has thankfully brought an end to our short-lived heat wave, at least for the next few days. Temperatures are trending several degrees lower this morning throughout the CWA compared to 24 hours ago. We expect these trends to continue through the day and put high temperatures much closer to normal for a change. In the broader synoptic picture, a moisture-staved upper level trough will move eastward across the Golden State this morning and exit into the Great Basin this evening. A strong upper level jet associated with this trough will support gusty winds through and below the mountain passes today. Westerly winds will increase in the wake of this upper level trough this afternoon and continue into tonight. In the normally windiest locations, winds will gust to about 35 mph below the passes on the west side of the valley to about 55 mph below the Kern County mountain passes where a wind advisory has been issued. The probability of a wind gust to 40 mph this evening is 34 percent in Inyokern and 54 percent in Mojave. The ensembles forecast the upper level trough to remain anchored over the Great Basin through Monday. That's pretty good news for us because it will keep California under a dry northwesterly flow aloft for a few more days. Temperature trends will remain fairly static each day through Monday as a result. A recurrence of gusty winds can be expected on the west side of the San Joaquin Valley and in the Kern county mountains and desert during the afternoon and evening hours this weekend. High temperatures Saturday through Monday will be slightly above normal, while nighttime lows are seasonably cool. A big warm up is likely during the early to middle part of next week as an upper level ridge of high pressure to our west builds into the Golden State. Tuesday through Thursday will bring a return of 90-degree heat in the San Joaquin Valley, lower foothills and the Kern County desert. Wednesday and Thursday will probably be the hottest days with thermometer readings possibly topping the century mark in a few locations. Although high temperatures trend downward by the end of next week, Friday will still be much warmer than normal. Otherwise, our weather pattern will remain bone dry for at least the next 7 days. && .AVIATION... Winds in excess of 35 knots are possible through and below the Kern county mountain passes from 23z Friday until 12z Saturday. Otherwise, VFR conditions can be expected over the central California interior during the next 24 hours && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 4 PM this afternoon to 4 AM PDT Saturday for CAZ195>199. && synopsis...Durfee public/aviation/fw...Durfee PIO/IDSS...BS weather.gov/hanford
Nearby
Wind Advisories in California, 2021Every wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.